Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Smoker. Diagnosed with COPD. Taking medicine. Getting breathing difficulty when playing tennis. Prognosis?

User rating for this question
Very Good
Answered by

Cardiac Surgeon
Practicing since : 1999
Answered : 174 Questions
Question
Greetings Dr.
I am 61/male, diagnosed with COPD 2 years back. Smoking 20 cigs/day for 40 odd years but always played extensive
Tennis which i continue even today. Taking everyday since 2 years Seroflo 250 (1-0-1) single puffs + Duolin (5-6) single puffs a day + Montek LC 1 tab in nite. More or less this gives me enough relief, however, for the last 3-4 months i am experiencing lots of breathlessness while playing Tennis deswpite taking 1-2 puffs of Duolin during play. I had my Oxygen level checked in ER which said 97-98 using finger.
Smoking i have reduced but not been able to eradicate completely. I also consume 2-3 pegs of whiskey everyday.
Please suggest if my medication is adequate? or if any changes are required in dosage or medicines. Is playing Tennis harmful for my condition? or any other valuable suggestion? If i feel more suffocated can i take Predmat 8mg (1-0-1) for4 few days and taper it down?
Thanks and regards
Posted Thu, 23 May 2013 in Lung and Chest disorders
 
 
Answered by Dr. Nisarga 1 hour later
Greetings!
I would like to tell you that any amount of medication you take, will not help you unless you COMPLETELY STOP your smoking habit.
It is good that you have reduced it, still smoking is XXXXXXX in a case of COPD. Smoking increases the demand for more medication. It aggravates your breathing difficulty.
Playing tennis is not at all harmful. Any physical activity can be done if your health condition allows you to do.
I suggest you to increase your Seroflo to twice a day.
Try to avoid steroid(predmat) unless it is very necessary.
Please stop smoking which will definitely help you and you will feel the change in your health condition.
I wish you good health.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Smoker. Diagnosed with COPD. Taking medicine. Getting breathing difficulty when playing tennis. Prognosis? 3 hours later
Thanks Dr. Nisarga,
I am already on Seroflo 250 twice daily 1 puff.
Using Duolin 5-6 times a day.
Taking Montek LC 1 tab in nite.
Pls let me know if using all these medicines harmful in long run. Are there any better alternate medicines available?
Will taking Theophylline tablets make any difference?
Regards
 
 
Answered by Dr. Nisarga 35 minutes later
Dear XXXXXXX
Please continue the same medication. If there is an acute attack you may have to receive some steroids as tablets or injections.
There is no harm at all in long term usage. They are all safe medications.
Theophylline will help in case of acute broncho-constriction. But it has got its own side effects like tremors and palpitation.
Regards.
Above answer was peer-reviewed by
 
Follow-up: Smoker. Diagnosed with COPD. Taking medicine. Getting breathing difficulty when playing tennis. Prognosis? 4 minutes later
Sorry to bother u again.
I am having acute attack due to pest control done in my house.
Shall i continue using Seroflo+Duolin to control it or use Predmat, if i should, then pls specify dosage.
Regards
 
 
Answered by Dr. Nisarga 5 minutes later
Hello XXXXXXX
If it is an acute attack, if the symptoms are really bothering you, you can take Tab Predmet for a short period and taper it off.
You can start with 8 mg twice a day for 3 days, then 4 mg twice a day for 3 more days, then 4 mg once a day for three days and stop it. You will get the relief.
Wish you good health.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,  
Drug/Medication

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor